It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Foot & Ankle Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-16-2007, 07:48 AM   #1
Newbie
(male)
 
Join Date: Jul 2007
Location: albuquerque, NM, USA
Posts: 1
jeffrey49 HB User
Bone Stimulator Side Effects

Hi,
My wife recently was prescribed with an electromagnetic bone stimulator to help heal a stress fracture in her foot. Problem is, it appears that this has made her bunion worse. Her doctor suggested this could be a side effect. Has anybody else had this experience?
Thanks,
Jeffrey49

 
Old 07-24-2007, 03:07 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: highland park, il 60035
Posts: 2,484
debbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB User
Re: Bone Stimulator Side Effects

hi, i had a bone stimulator and i never heard of any side effects. it sounds like your wife and i had the same kind. tell me more about it. debbie g

 
Sponsors Lightbulb
   
Old 07-24-2007, 05:33 PM   #3
Senior Member
(female)
 
Join Date: May 2007
Location: new berlin wisconsin usa
Posts: 128
cosmic1 HB User
Re: Bone Stimulator Side Effects

I had a bone stimulator with bunion surgery.
The biggest problem was that the sales person told me that my insurance co would pay for it. I had absolutely no reason to not believe him!!
Big surprise when I found out that they would not pay for it and it cost 5000 dollars!!
The company then stated that they would absorbe the cost but SURPRISE I got notice that I was sent to a interim collection agency.
I did, with much force, get this company to completely absorbe the cost!!!
BEWARE......
I used it for my first foot surgery and it made my foot red and swollen!!
It must have been doing something (as in increasing the circulation).
However, I did not use it for the second foot. I had severe bunions and extensive surgery.
I was told that I could walk on my heel at week 2 for both feet in a cam walker.
With the first foot, I walked about alot.
With the second foot, I did not use the stimulator at all.
I decreased my activity much more so than with the first foot.
My second foot healed extremely well and fast.
I do not know what to say about your situation.
However, the stimulator really made my foot more swollen and red by comparison to the first surgery.

 
Old 07-24-2007, 10:49 PM   #4
Veteran
(female)
 
Join Date: May 2004
Location: Virginia
Posts: 351
penybobeny HB User
Re: Bone Stimulator Side Effects

Hi there... I had an external bone stimulator for a non-union of the calcanius, so it is not exactly the same, but I do have exp. with both that and an internal bone stimulator.

A bone stimulator can cause some pain (though not always) due to the 'forced' growth of bone. It should pass within a week, during the meantime ice is a great help.

I had no success with the external stimulator (just was not powerful enough) and they had to place an internal one under my skin and leave it there. (they left it a year, which was way way too long and caused boney overgrowth that severed a tendon...)

If in a weeks time she is still experiencing increased pain have her call her Dr to discuss it.
__________________
If all that doesn't kill you makes you stronger then just call me SuperMan

 
Old 07-25-2007, 01:11 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2006
Location: highland park, il 60035
Posts: 2,484
debbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB Userdebbie g HB User
Re: Bone Stimulator Side Effects

i think the bone stimualator is a waste of time. we thought we were renting the stim and not paying for it. we got the bill and i told the dr he was ouit of his mind.$5000.00. my insurance paid some and the dr paid the rest.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
anyone use a "bone stimulator"? xzx Back Problems 20 06-18-2012 10:39 AM
Disturbing lack of bisphosphonate therapy for bone density, mets IADT3since2000 Cancer: Prostate 5 05-01-2009 09:31 PM
internal bone stimulator halfpint830 Back Problems 2 04-13-2008 11:58 PM
spinepak II bone growth stimulator 55555 Back Problems 7 02-19-2008 08:28 AM
internal bone stimulator neg side effects tjhelp Back Problems 0 09-22-2007 04:36 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



roxygirl1 (187), Zerk (137), Titchou (136), Missyluke (121), Hollywood48 (121), ginger62 (100), LadyKanner (97), LisaBdot (83), AdkLizard46 (55), janewhite1 (52)

Site Wide Totals

teteri66 (1182), MSJayhawk (1015), Apollo123 (913), Titchou (862), janewhite1 (823), Gabriel (763), ladybud (760), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!